Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 190, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2008, 6:12 PM CDT for Crawford County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 27, 2008, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:15 PM CDT | TSTM WND DMG | 3 S Palestine, IL | 60 BY 100 FOOT METAL POLE BARN DESTROYED. DAMAGE TO ANOTHER BARN AND OUTBUILDINGS. CORN FLATTENED IN FIELDS. DELAYED REPORT. TIME ESTIMATED. SWOP REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 272312
SVRILX
ILC033-272345-
/O.NEW.KILX.SV.W.0190.080627T2312Z-080627T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 645 PM CDT.
* AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES
SOUTHEAST OF ROBINSON...AND WAS MOVING EAST AT 53 MPH.
OTHER LOCATIONS IN THIS WARNING INCLUDE...ANNAPOLIS...EATON...FLAT
ROCK...HARDINVILLE...HUTSONVILLE...NEW HEBRON...OBLONG AND PALESTINE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3887 8754 3886 8794 3917 8794 3918 8764
3914 8766 3906 8757 3901 8758 3897 8753
3895 8753
TIME...MOT...LOC 2312Z 263DEG 46KT 3899 8765
$$
CHS1 follow-up statement
000
WWUS53 KILX 272337
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT FRI JUN 27 2008
ILC033-272347-
/O.EXP.KILX.SV.W.0190.000000T0000Z-080627T2345Z/
CRAWFORD-
637 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRES AT 645
PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3887 8754 3886 8794 3917 8794 3918 8764
3914 8766 3906 8757 3901 8758 3897 8753
3895 8753
TIME...MOT...LOC 2337Z 263DEG 46KT 3902 8724
$$
CHSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:29 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 27, 2:29 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT FRI JUN 27 2008 .DISCUSSION... ISSUED 228 PM CDT FRI JUN 27 2008 PROBLEM OF THE DAY IS THE CONVECTION TONIGHT AND SATURDAY MORNING...THEN SOME INSTABILITY SHOWER PCPN ON SUNDAY...AND FINALLY FRONTAL PCPN ON THURSDAY TO FRIDAY. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN SURFACE FRONTAL BOUNDARY IN MSAS DATA OVER CENTRAL IL. IN MOISTURE CHANNEL SATELLITE IMAGERY...A NUMBER OF WAVE OF UPPER LEVEL IMAGERY ARE SEEN. MAIN UPPER SYSTEM OVER SOUTHERN CANADA ROTATING SOUTH TOWARD ND. IN THE PLAINS...LAST NIGHTS CONVECTION LEFT BEHIND A NUMBER OF WEAK VORTEX SYSTEMS...WITH ONE MOVING EAST OVER NORTHWEST IL. A MORE SIGNIFICANT SHORTWAVE SEEN MOVING EAST OVER CENTRAL IA...WITH A MCV ON THE IL/IA BORDER. THIS SYSTEM IS THE MAIN TRIGGER FOR THE CONVECTIVE DEVELOPMENT AHEAD OF IT IN VERY UNSTABLE AIR OVER EAST MO AND IL. THOUGH HAD MORNING PCPN THAT MOVED THROUGH AND STABILIZED AIRMASS...CLOUDS IN VISIBLE IMAGERY HAVE THINNED AND ALLOWED HEATING IN MO AND WESTERN IL. SEVERAL STORMS ALREADY DEVELOPED IN THE INSTABILITY AND ON LEFT OVER BOUNDARIES FROM MORNING CONVECTION. EXPECT STORMS TO CONTINUE TO DEVELOP INTO EVENING AND OVERNIGHT ALONG AND AHEAD OF THE MCV AND AHEAD OF FRONT. FRONT FINALLY CLEARS BY SATURDAY MIDDAY. FOR SUNDAY...UPPER LEVEL COLD LOW IN GREAT LAKES AND INSTABILITY SHOWERS POSSIBLE IN UNSTABLE AIRMASS. LONG TERM...MONDAY THROUGH FRIDAY. MODELS LOOK PRETTY MUCH IN AGREEMENT FOR MONDAY THROUGH WEDNESDAY. HOWEVER FOR THURSDAY AND FRIDAY...THEY THEN DIVERGE. NORTHWEST UPPER LEVEL FLOW WILL BE DOMAINATE FOR THE MONDAY TO WEDNESDAY PERIOD...KEEPING THE AREA DRY. NO CHANGES TO THE GRIDS FOR THOSE DAYS. FOR THURSDAY AND FRIDAY THOUGH...GFS IS MUCH SLOWER ON A COLD FRONTAL SYSTEM MOVING SOUTHWARD...WITH EUROPEAN BRINGNING FRONT THROUGH CWA INTO OH VALLEY BY SAT MORNING. NCEP GUIDANCE APPEARS TO BE MORE GOING WITH GFS. I LIKE THE MORE AGRESSIVE EUR...SO WNET MORE WITH A BLEND...BRINGING PCPN CHANCES INTO THE REGION FOR THURSDAY AND THURSDAY NIGHT ALONG AND AHEAD OF THE FRONT. LINGERED THE PCPN FOR FRIDAY OVER SOUTHERN 2/3 TO TRY AND BELND THE TWO MODELS. GOETSCH && .AVIATION... ISSUED 1213 PM CDT FRI JUN 27 2008 VFR WILL BE THE PREDOMINANT WX IN BETWEEN PERIODS OF CONVECTION. MAIN CONCERN IS WITH STORMS BEGINNING TO FIRE UP INVOF OLD MCV OVER NORTHEASTERN MISSOURI. ALSO NOTE SOUTHWESTERLY WIND SHIFT MOVING AHEAD OF THIS FEATURE. REDEVELOPMENT OF STORMS OVERNIGHT ALONG COLD FRONT IS QUESTIONABLE ESPECIALLY IN THE FAR WEST...WENT WITH PROB30 GROUPS FOR NOW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 3:50 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 350 PM CDT FRI JUN 27 2008 ILZ036-040-041-047-049-050-281100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 350 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THEN A COLD FRONT WILL PUSH INTO THE REGION TONIGHT AND BRING A SECOND ROUND OF THUNDERSTORMS TO THE AREA FOR THIS EVENING AND INTO TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY. HOWEVER AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 350 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THEN A COLD FRONT WILL PUSH INTO THE REGION TONIGHT AND BRING A SECOND ROUND OF THUNDERSTORMS TO THE AREA FOR THIS EVENING AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL WEATHER DISTURBANCES WILL IMPACT THE REGION THROUGH SATURDAY. THESE DISTURBANCES WILL BRING A PERIODIC CHANCE OF THUNDERSTORMS WITH THEM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. HARDIMAN
In the hours before
Local storm report, Jun 27, 5:28 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG XENIA 38.64N 88.64W
06/27/2008 CLAY IL EMERGENCY MNGR
TREES AND LIMBS DOWN, BLOCKING STREETS. REPORTED BY CLAY
COUNTY ESDA
&&
GEELHARTLocal storm report, Jun 27, 5:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST 1 E FLORA 38.67N 88.46W
06/27/2008 M67 MPH CLAY IL AWOS
AT THE FLORA AIRPORT.
&&
GEELHARTLocal storm report, Jun 27, 5:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL CASEY 39.30N 87.99W
06/27/2008 E0.88 INCH CLARK IL EMERGENCY MNGR
REPORTED BY CASEY ESDA
&&
GEELHARTLocal storm report, Jun 27, 5:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
556 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG FLORA 38.67N 88.48W
06/27/2008 CLAY IL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
&&
GEELHARTLocal storm report, Jun 27, 6:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 W STE. MARIE 38.93N 88.05W
06/27/2008 JASPER IL LAW ENFORCEMENT
POWER LINES DOWN. REPORTED BY ISP DISTRICT 12
0555 PM TORNADO 1 SE WILLOW HILL 38.99N 88.01W
06/27/2008 JASPER IL TRAINED SPOTTER
BRIEF TOUCHDOWN. REPORTED BY TRAINED SURFACE AVIATION
WEATHER OBSERVER.
&&
GEELHARTLocal storm report, Jun 27, 6:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 N OLNEY 38.75N 88.09W
06/27/2008 RICHLAND IL LAW ENFORCEMENT
TREE DOWN ACROSS HIGHWAY 130. REPORTED BY SHERIFF
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 54 min |
| Jun 27, 3:20 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Moultrie, Shelby | 55 min |
| Jun 27, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 64 min |
| Jun 27, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 64 min |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 48 min |
| Jun 27, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 45 min |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 50 min |
| Jun 27, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 54 min |
| Jun 27, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.